Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Complex algebraic geometry and calculation of multiplicities for induced representations of nilpotent Lie groups
HTML articles powered by AMS MathViewer

by L. Corwin and F. P. Greenleaf PDF
Trans. Amer. Math. Soc. 305 (1988), 601-622 Request permission

Abstract:

Let $G$ be a connected, simply connected nilpotent Lie group, $H$ a Lie subgroup, and $\sigma$ an irreducible unitary representation of $H$. In a previous paper, the authors and G. Grelaud gave an explicit direct integral decomposition (with multiplicities) of $\operatorname {Ind} (H \uparrow G, \sigma )$. One consequence of that work was that the multiplicity function was either a.e. infinite or a.e. bounded. In this paper, it is proved that if the multiplicity function is bounded, its parity is a.e. constant. The proof is algebraic-geometric in nature and amounts to an extension of the familiar fact that for almost all polynomials over $R$ of fixed degree, the parity of the number of roots is a.e. constant. One consequence of the methods is that if $G$ is a complex nilpotent Lie group and $H$ a complex Lie subgroup, then the multiplicity is a.e. constant.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27, 22E45
  • Retrieve articles in all journals with MSC: 22E27, 22E45
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 305 (1988), 601-622
  • MSC: Primary 22E27; Secondary 22E45
  • DOI: https://doi.org/10.1090/S0002-9947-1988-0924771-X
  • MathSciNet review: 924771